MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the sample was returned from the user facility; therefore, device evaluations was performed.Lot history review revealed this is the only complaint for corporate lot number gfdr0558.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was returned from the user facility; therefore, device evaluations was performed.The evaluation confirmed the lutonix dcb allegedly ruptured at 8 atmospheres (atms) on the first inflation while treating the target lesion.It was reported, the hcp prepared the target lesion with a csi shockwave atherectomy device.Upon the first inflation to 8 atm, the balloon allegedly ruptured.The lutonix dcb was removed without difficulties.The returned sample analysis revealed a longitudinal material rupture extending less than a 1 mm in length along the length of the balloon, approximately 132 mm form the distal marker band.The catheter was kinked in multiple locations and the distal tip was damaged.Therefore, the returned sample analysis is consistent with a lutonix dcb being used in a calcified lesion.The root cause of the material rupture could not be determined based upon the available information received from field communications and the returned sample analysis.Label review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that during an angioplasty procedure, a drug coated balloon (lutonix) allegedly ruptured during first inflation.Reportedly, the balloon was removed without any issue.No other information was provided.There was no reported patient injury.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8898945
Report Number3006513822-2019-00107
Device Sequence Number19208489
Product Code ONU
UDI-Device Identifier00801741163425
UDI-Public(01)00801741163425
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2020
Device Model Number9004
Device Catalogue NumberLX3513062205F
Device Lot NumberGFDR0558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1